Alert archive / Indiana / River Flood Warnings in 2014
River Flood Warning 220, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Dec 6, 2014, 10:42 AM EST for Johnson County, Indiana. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2014, 10:42 AM EST (15:42 UTC)
- Expired
- Dec 7, 2014, 10:04 PM EST
- In force
- 35 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Johnson County, IN
The radar
The Indianapolis radar (KIND), 29 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Youngs Creek at Amity (AMTI3). The gauge peaked at 7.91 ft at Dec 6, 2014, 8:00 PM EST.
- Action stage
- 5 ft
- Minor stage
- 7 ft
- Moderate stage
- 10 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03362000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Dec 6, 9:48 AM EST, 54 minutes earlier.
Area forecast discussion, Dec 6, 9:48 AM EST, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 948 AM EST SAT DEC 6 2014 .UPDATE... THE NEAR TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 356 AM EST SAT DEC 6 2014 RAINFALL WILL COME TO AN END TODAY AS LOW PRESSURE GRADUALLY EXITS THE REGION. CLOUD COVER WILL PERSIST HOWEVER AS AMPLE LOW LEVEL MOISTURE REMAINS TRAPPED UNDER A STRONG INVERSION. DRY WEATHER WILL CONTINUE THROUGH SUNDAY NIGHT AS HIGH PRESSURE DOMINATES THE REGION. A SURFACE AND UPPER LEVEL TROUGH PASSING THROUGH THE GREAT LAKES MONDAY AND MONDAY NIGHT MAY PRODUCE SOME LIGHT RAIN ACROSS PORTIONS OF THE AREA. DRY WEATHER IS EXPECTED FOR THE REMAINDER OF THE FORECAST PERIOD. && .NEAR TERM /REST OF TODAY/... ISSUED AT 948 AM EST SAT DEC 6 2014 RAINFALL HAS EXITED THE FORECAST AREA FOR THE MOST PART...SO WILL TAKE OUT POPS FOR THE REST OF THE DAY. SHORT TERM MODELS SUGGEST LITTLE CHANCE OF ANY SIGNIFICANT CLEARING TODAY. THICK CLOUD COVER COMBINED WITH LOW LEVEL COLD ADVECTION SUGGESTS ONLY SUBTLE TEMPERATURE RISES FOR THE REST OF THE DAY. PREVIOUS DISCUSSION FOLLOWS. BETWEEN HRRR AND EXTRAPOLATION FROM LATEST RADAR TRENDS...EXPECT PRECIPITATION TO COME TO AN END ACROSS CENTRAL INDIANA BY NOON...AND WILL RAPIDLY TAPER OFF POPS AS SUCH FROM WEST TO EAST. STRONG LOW LEVEL INVERSION WILL REMAIN ACROSS THE AREA IN THE WAKE OF THE LOW PRESSURE SYSTEM WITH MOISTURE TRAPPED...THUS IT APPEARS THAT MODEL GUIDANCE IS CLEARING SKIES OUT FAR TOO QUICKLY. HAVE DELAYED ANY CLEARING WHATSOEVER INTO THE AFTERNOON AND THERE IS SOME CHANCE EVEN THIS IS TOO EARLY. LEANED SLIGHTLY COOLER THAN GUIDANCE AS A RESULT OF THIS AMPLE CLOUD COVER AND ONGOING COLD ADVECTION THROUGH THE DAY. MAY SEE HIGH TEMPERATURES EARLY IN THE DAY IN SOME LOCATIONS WITH TEMPERATURES STEADY OR SLOWLY FALLING LATE IN THE DAY. && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... ISSUED AT 356 AM EST SAT DEC 6 2014 LATEST MODELS ARE COMING IN WETTER WITH THE SURFACE AND UPPER LEVEL TROUGH PASSING THROUGH THE AREA MONDAY INTO MONDAY NIGHT. WILL HAVE TO CARRY SOME POPS MONDAY AND INTO MONDAY EVENING...BUT WITH SOUNDINGS ONLY BRIEFLY SATURATING MONDAY...AND DRYING QUICKLY FROM ALOFT LATE MONDAY NIGHT...WILL GO NO FURTHER THAN LOW CHANCE POPS AND WILL END PRECIP BY 06Z MONDAY NIGHT. MONDAY EVENING...PRECIP MAY COME MORE IN THE FORM OF DRIZZLE AS DRY AIR WORKS INTO THE AREA ALOFT BUT WITH WEAKLY POSITIVE OMEGA NOTED IN MOIST LOW LEVELS. EXPECT THAT PRECIP WILL HAVE ENDED BY THE TIME ANY FREEZING OR NEAR FREEZING TEMPERATURES MOVE INTO THE AREA. MODEL CONSENSUS APPEARED TO TRACK RELATIVELY WELL WITH LOW LEVEL THICKNESS PROGS...ASIDE FROM A FEW MINOR TWEAKS. && .LONG TERM /TUESDAY THROUGH FRIDAY/... ISSUED AT 220 AM EST SAT DEC 6 2014 DRY WEATHER IS EXPECTED THIS PERIOD AS THE GFS SHOWS A DEPARTING TROUGH OF LOW PRESSURE ON TUESDAY AND HIGH PRESSURE OVER THE PLAINS STATES BEGINNING TO BUILD ACROSS THE AREA FOR THE MIDDLE OF THE NEXT WORK WEEK. AS THE SURFACE HIGH PUSHES EAST OF INDIANA ON THURSDAY THE GFS DEPICTS ABUNDANT MOISTURE ALOFT IN THE RETURN FLOW. MEANWHILE THE ECMWF IS MUCH LESS AGGRESSIVE. GIVEN THE LACK OF DYNAMICS ALOFT...HAVE LEANED TOWARD THE DRYER ECMWF SOLUTION FOR NOW. STRONG RIDGING BUILDS ALOFT AS THE WORK WEEK COMES TO AN END...AS SOUTHERLY TO SOUTHWEST SURFACE WINDS KEEP COLDER ARCTIC AIR AT BAY. THUS WILL CONTINUE THROUGH THE PERIOD WITH AT OR ABOVE NORMAL TEMPERATURES. && .AVIATION /DISCUSSION FOR THE 061500Z KIND TAF UPDATE/... ISSUED AT 921 AM EST SAT DEC 6 2014 A LARGE AREA OF MAINLY MVFR VISIBILITY RESTRICTIONS IN LIGHT FOG CONTINUES ACROSS THE AREA...SO IT WILL PROBABLY BE SEVERAL MORE HOURS BEFORE VISIBILITIES IMPROVE. WILL LOWER THE VISIBILITY FORECAST INTO THE MVFR CATEGORY INTO THE EARLY AFTERNOON ON THE UPDATE. PREVIOUS DISCUSSION FOLLOWS. IFR CONDITIONS WILL IMPROVE TO MVFR LATE THIS MORNING BEFORE IMPROVING TO VFR OVERNIGHT. SATELLITE CONTINUES TO SHOW EXTENSIVE CLOUDINESS ACROSS INDIANA...ILLINOIS..MISSOURI AND IOWA. SURFACE ANALYSIS EARLY THIS MORNING SHOWS LOW PRESSURE OVER EASTERN KENTUCKY...PULLING NORTHEAST. RADAR SHOWS THE BACK EDGE OF PRECIP ALONG A LAF/HUF LINE...PUSHING EAST. SHOWERS ARE EXPECTED TO END BY 14Z AT ALL THE TAF SITES...HOWEVER EXTENSIVE CLOUDS WILL REMAIN AS TIME HEIGHTS SHOW LINGERING LOWER LEVEL MOISTURE THROUGH THE DAY AND THE PREVIOUSLY MENTIONED UPSTREAM OBS WITH PLENTIFUL CLOUDINESS. THUS WILL CONTINUE MVFR CIGS THROUGH MUCH OF THE DAY AS SURFACE HIGH PRESSURE SLOWLY WORKS IN. RIDGING ALOFT FINALLY BEGINS TO WORK IN OVERNIGHT...AND WILL TREND TOWARD VFR AT THAT TIME AS ANTICYCLONIC FLOW BECOMES PREDOMINATE. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...NIELD NEAR TERM...NIELD/JAS SHORT TERM...NIELD LONG TERM...PUMA AVIATION...JP/JAS VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Dec 6, 4:09 AM EST, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 409 AM EST SAT DEC 6 2014 INZ021-028>031-035>049-052>057-062>065-068>070-072-070915- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON- SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS-MARTIN- LAWRENCE-JENNINGS- 409 AM EST SAT DEC 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DISCUSSION: RAIN WILL COME TO AN END TODAY AS LOW PRESSURE EXITS THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DISCUSSION: RAIN WILL BE POSSIBLE MONDAY AND MONDAY EVENING. DRY WEATHER IS EXPECTED THE REST OF THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051-060-061-067-071-070915- VIGO-SULLIVAN-GREENE-KNOX-JACKSON- 409 AM EST SAT DEC 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DISCUSSION: RAIN WILL COME TO AN END TODAY AS LOW PRESSURE EXITS THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: LOWLAND FLOODING WILL DEVELOP ALONG PORTIONS OF THE EAST FORK WHITE...WHITE...WABASH...AND MUSCATATUCK RIVERS. DISCUSSION: RECENT RAINS WILL CAUSE LOWLAND FLOODING TO DEVELOP ON SOME AREA RIVERS THIS WEEKEND INTO EARLY NEXT WEEK. LIGHT RAIN WILL BE POSSIBLE MONDAY INTO MONDAY EVENING...BUT IT SHOULD NOT IMPACT RIVER LEVELS. DRY WEATHER IS EXPECTED THE REST OF THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) NIELD
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 11:02 AM EST | River Flood Warning | IND | Greene, Monroe, Owen | 4 days |
| Dec 6, 11:02 AM EST | River Flood Warning | IND | Daviess, Greene, Knox | 5 days |
| Dec 6, 11:02 AM EST | River Flood Warning | IND | Gibson, Knox | 9 days |
| Dec 6, 11:02 AM EST | River Flood Warning | IND | Gibson, Knox, Posey | 6 days |
Nearby
River Flood Warnings in Indiana, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.